Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 19, NWS Denver/Boulder, CO

June 1, 201110 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 1, 2011, 4:12 PM MDT for 10 counties in Colorado. It took effect at Jun 2, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 4:12 PM MDT (22:12 UTC)
In effect from
Jun 2, 2011, 12:00 PM MDT
Expired
Jun 2, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Morgan County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3874 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS85 KBOU 012212
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
412 PM MDT WED JUN 1 2011


COZ240-241-243>247-249-021015-
/O.NEW.KBOU.FW.W.0019.110602T1800Z-110603T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
412 PM MDT WED JUN 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 240...241...
243...244...245...246...247 AND 249...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...
  CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS 
  RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER 
  ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE 
  WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...LEADER...
  FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON...
  FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN 
  CENTER...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...
  OTIS.

* TIMING...SOUTHWEST WINDS WILL INCREASE BY 1200 WITH HUMIDITY
  DROPPING INTO THE SINGLE DIGITS DURING THE AFTERNOON.

* WIND...SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...WITH SOME
  GUSTS AS HIGH AS 50 MPH IN THE AFTERNOON.

* HUMIDITY...READINGS WILL DROP IN TO THE SINGLE DIGITS DURING THE
  AFTERNOON.

* IMPACTS...FIRES WILL EASILY START DUE TO THE LOW HUMIDITY...AND
  WILL SPREAD QUICKLY WITH THE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
LESZCYNSKI
4 follow-up statements
601 
WWUS85 KBOU 020956
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
356 AM MDT THU JUN 2 2011

COZ240-241-243>247-249-022200-
/O.CON.KBOU.FW.W.0019.110602T1800Z-110603T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
356 AM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 240...241... 243...244...245...246...247 AND 249...

* AFFECTED AREA...FIRE WEATHER ZONE 240...AURORA...BRIGHTON... 
  CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS 
  RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER 
  ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE 
  WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...LEADER... 
  FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON... 
  FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN 
  CENTER... FIRE WEATHER ZONE 249...AKRON...COPE...LAST 
  CHANCE... OTIS. 

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING AND RELATIVE
  HUMIDITIES WILL FALL BELOW 15% BY EARLY AFTERNOON.

* WIND...SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...WITH GUSTS
  AS HIGH AS 50 MPH.

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL INTO THE 6 TO 12
  PERCENT RANGE THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT START WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
882 
WWUS85 KBOU 021856
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT THU JUN 2 2011

COZ240-241-243>247-249-030200-
/O.CON.KBOU.FW.W.0019.000000T0000Z-110603T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
1256 PM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 240...
241...243...244...245...246...247 AND 249...

* AFFECTED AREA...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...
  CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS 
  RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER 
  ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE 
  WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...LEADER... 
  FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON... 
  FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN 
  CENTER...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...
   OTIS. 

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
  EVENING...THEN DECREASE. RELATIVE HUMIDITY READINGS WILL HOVER
  AROUND 10%.

* WIND...SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...WITH
  SOME GUSTS AS HIGH AS 50 MPH. 

* HUMIDITY...RELATIVE HUMIDITY READINGS WILL RANGE FROM 6 TO 12
  PERCENT. 

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
LESZCYNSKI
593 
WWUS85 KBOU 022218
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
418 PM MDT THU JUN 2 2011

...RED FLAG WARNING CONTINUES UNTIL 8 PM MDT THURSDAY...

COZ240-241-243>247-249-030200-
/O.CON.KBOU.FW.W.0019.000000T0000Z-110603T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
418 PM MDT THU JUN 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 240...
241...243...244...245...246...247 AND 249...

* AFFECTED AREA...FIRE WEATHER ZONE 240...AURORA...BRIGHTON...
  CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS 
  RANCH...LITTLETON...PARKER...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE WEATHER 
  ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...FIRE 
  WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...LEADER... 
  FIRE WEATHER ZONE 246...AGATE...HUGO...LIMON...MATHESON... 
  FIRE WEATHER ZONE 247...FORDER...KARVAL...KUTCH...PUNKIN 
  CENTER...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...
   OTIS. 

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS 
  EVENING...THEN DECREASE. RELATIVE HUMIDITY READINGS WILL 
  HOVER AROUND 10%.

* WIND...SOUTHWEST WINDS OF 25 TO 35 MPH WILL PREVAIL...WITH 
  SOME GUSTS AS HIGH AS 50 MPH.

* HUMIDITY...RELATIVE HUMIDITY READINGS WILL RANGE FROM 6 TO 12 
  PERCENT.

* IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
182 
WWUS85 KBOU 030153
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
753 PM MDT THU JUN 2 2011

COZ240-241-243>247-249-030300-
/O.EXP.KBOU.FW.W.0019.000000T0000Z-110603T0200Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
753 PM MDT THU JUN 2 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 240...241...
243...244...245...246...247 AND 249...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.
HUMIDITIES ARE SLOWLY RECOVERING HOWEVER WINDS ARE DIMINISHING TO
BRING THE FIRE WEATHER CONCERN DOWN. EXPECT SOUTHWEST WINDS TO
BE ABOUT 10 TO 15 MPH WITH A FEW GUSTS TO 25 MPH FOR ONLY UP TO
ANOTHER HALF HOUR BEFORE DECREASING QUICKLY.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 1, 3:07 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 1, 3:07 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
307 PM MDT WED JUN 1 2011

...HYDROLOGIC OUTLOOK UPDATED...

.SHORT TERM...SURFACE TROUGH/DRY LINE HAS SET UP ROUGHLY FROM
STERLING TO EAST OF LIMON...WITH 40 AND 50 DEGREE DEWPOINTS EAST OF
THIS LINE AND 30 DEGREE DEWPOINTS WEST OF THE LINE. STILL FAIRLY
DECENT WIND SHEAR EAST OF THIS LINE. SHORT TERM MODELS GENERATE SOME
PRECIPITATION ACROSS FAR EASTERN COLORADO...THOUGH DIFFER IN AMOUNTS
AND LOCATION. GFS...RUC AND HRR ALL CENTER THE PRECIP ACROSS LINCOLN
COUNTY WHILE THE NAM IS FURTHER NORTH. WILL KEEP THE SLIGHT CHANCE
OF STORMS GOING THIS EVENIG FOR THE FAR EASTERN ZONES...WITH THE
HIGHER POPS FOR ZONES 46 AND 47. LAPS ANALYSIS SHOWING CAPE VALUES
INCHING TOWARD 1000 J/KG OVER LOGAN WASHINGTON AND LINCOLN COUNTIES.
CANNOT RULE OUT A SEVERE STORM GIVEN THE SHEAR AND THE INCREASING
TREND OF THE CAPES...WITH HAIL AND WIND THE MAIN CONCERNS.
OTHERWISE...CLOUDS WILL BE ON THE DECREASE FROM WEST TO EAST AS
DRIER AIR MOVES IN FROM THE SOUTHWEST. UPPER TROF OVER PACIFIC
NORTHWEST PROGGED TO MOVE INTO THE NORTHERN GREAT BASIN OVERNIGHT...
WITH INCREASING SOUTHWEST FLOW ALOFT. SURFACE GRADIENT ACROSS REGION
TO INCREASE AS A RESULT. COULD SEE ENHANCED DRAINAGE WINDS MOST
AREAS OVERNIGHT. ON THURSDAY...STRONG SOUTHWEST WINDS ALOFT WILL
PREVAIL...WITH FAIRLY TIGHT SURFACE GRADIENT BY AFTERNOON. SPEEDS OF
20 TO 35 MPH STILL SEEM REASONABLE...WITH SOME GUSTS IN THE 50 TO
60 MPH RANGE DURING THE AFTERNOON. NO HIGH WIND HILITES AS SPEEDS
SHOULD STAY BELOW CRITERIA. HOWEVER...THE GUSTY WINDS ALONG WITH
SINGLE DIGIT HUMIDITY AND VERY WARM TEMPERATURES WILL ALL COMBINE TO
ELEVATE THE FIRE DANGER...AND HAVE ISSUED A RED FLAG WARNING FOR
MOST THE PLAINS FROM NOON THROUGH 8 PM. TEMPERATURE AND THICKNESS
PROGS AS WELL AS GUIDANCE SHOW HIGHS IN THE 90S ACROSS THE PLAINS.
KEPT THE HIGH OF 93 FOR DENVER...WHICH IS IN LINE WITH GUIDANCE.
THIS TIES THE RECORD HIGH SET BACK IN 2002.

.LONG TERM...THE STRONG SOUTHWEST WINDS WILL BE DIMINISHING QUICKLY
THURSDAY EARLY EVENING THEREBY REDUCING THE FIRE WEATHER CONCERNS. A
SURFACE LOW OVER THE FAR NORTHEASTERN CORNER OF THE STATE WILL DROP
SOUTH THAT EVENING AS A DRY COLD FRONT PUSHED BY THE UPPER TROUGH
MOVES SOUTH ACROSS THE AREA AFTER MIDNIGHT.  A COOLER AIRMASS BEHIND
THIS FRONT WILL COOL TEMPERATURES FRIDAY BY 10 TO 15 DEGREES...BACK
TO NEAR NORMAL FOR THE SEASON. NOT MUCH THUNDERSTORM POTENTIAL AS
THE AIRMASS STABILIZES WITH COOLER AIR AT THE SURFACE...BUT WILL
MENTION SLIGHT CHANCE FOR SHOWERS ALONG THE PALMER DIVIDE AND OUT
EAST WHERE AN INCREASE IN THETA E WILL NUDGE IN. SATURDAY WILL AGAIN
BE CLOSE TO NORMAL TEMPERATURES AS THE COOLER AIR WILL BE HARD TO
FLUSH OUT EVEN THOUGH THE UPPER RIDGE STARTS BUILDING UP FROM THE
SOUTH AGAIN. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
ENTIRE AREA AS MOISTURE MOVES UP FROM THE SOUTH AND CAPE VALUES OF
400 TO 600 J/KG ARE FOUND OVER THE HIGHER TERRAIN.

SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE FIRST HALF OF
NEXT WEEK AS A RIDGE REMAINS OVER THE SOUTHERN STATES AND A TROUGH
OVER THE WEST COAST. MODELS ARE IN GOOD AGREEMENT WITH PORTRAYING
WARMER THAN NORMAL TEMPERATURES AND AFTERNOON AND EVENING CONVECTION
THROUGH THIS PERIOD. BOTTOM LINE...A CONTINUATION OF WARMER THAN
AVERAGE TEMPERATURES OVER AN ABOVE AVERAGE SNOWPACK WILL KEEP RAPID
SNOWMELT IN OUR AREA THROUGH EARLY NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THURSDAY. SOME HIGH
BASED CUMULUS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING...WITH
BASES OF 8000 FEET OR HIGHER. EAST TO SOUTHEAST WINDS WILL PERSIST
THROUGH 03Z...WITH SPEEDS IN THE 10-20 KT RANGE. THERE COULD BE A
BRIEF GUST TO AROUND 30 KTS FROM THE HIGH BASED CUMULUS.
OTHERWISE...WINDS WILL SHIFT TO THE SOUTHWEST AFTER 03Z WITH SPEEDS
AROUND 15 KTS. THE SOUTHWEST WINDS WILL CONTINUE OVERNIGHT AND
THROUGH MUCH OF THE DAY THURSDAY. SPEEDS WILL INCREASE TO 15-25 KTS
BY 15Z...THEN 20-30 KTS AFTER 18Z. THERE COULD BE A FEW GUSTS AS
HIGH AS 40 KTS DURING THE AFTERNOON. THE WINDS WILL DECREASE DURING
THE EVENING HOURS.

&&

.HYDROLOGY...NO HYDROLOGY ISSUES IN BOULDER COUNTY TONIGHT AND
THURSDAY.

TEMPERATURES IN THE MOUNTAINS WILL CONTINUE ABOVE NORMAL THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. HIGHS WILL GENERALLY BE IN THE
UPPER 50S AND 60S IN THE MOUNTAINS...WITH MID 70S TO LOWER 80S IN
THE MOUNTAIN VALLEYS. OVERNIGHT LOWS ARE EXPECTED TO REMAIN ABOVE
FREEZING.

SOME STREAMS IN EXTREME NORTH CENTRAL COLORADO WILL CONTINUE RUNNING
AT OR ABOVE BANKFULL FOR THE NEXT SEVERAL DAYS. THERE IS AN AREAL
FLOOD ADVISORY THROUGH FRIDAY NIGHT FOR THE COLORADO RIVER AND
MUDDY...TROUBLESOME AND WILLOW CREEKS IN GRAND COUNTY. THERE IS ALSO
A FLOOD ADVISORY IN EFFECT FOR THE ILLINOIS RIVER IN JACKSON COUNTY.
FLOWS ARE EXPECTED TO BE ON THE INCREASE BY NEXT WEEK DUE TO THE
WARM TEMPERATURES AND MUCH ABOVE AVERAGE MOUNTAIN SNOWPACK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 18Z-02Z THURSDAY
FOR FIRE WEATHER ZONES 240..241..242..243..244..245..246..247..249.

&&

D-L/KRIEDERMAN
Hazardous weather outlook, Jun 1, 10:48 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1048 AM MDT WED JUN 01 2011

COZ030>051-021200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1048 AM MDT WED JUN 01 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WARM AND DRY CONDITIONS WILL PREVAIL OVER MUCH OF THE AREA THROUGH
TONIGHT. LOW LEVEL MOISTURE HAS INCREASED OVER THE FAR EASTERN
PLAINS...EAST OF A STERLING TO FORT MORGAN TO LIMON LINE. THERE WILL
BE A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
ALONG AND EAST OF THIS LINE. A FEW OF THE STORMS COULD BECOME SEVERE
WITH HAIL LARGER THAN ONE INCH AND WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG SOUTHWESTERLY FLOW ALOFT ALONG WITH AFTERNOON TEMPERATURES
10 TO 15 DEGREES WARMER THAN NORMAL WILL BE OVER THE REGION
THURSDAY. SURFACE WINDS WILL BE QUITE STRONG AND GUSTY OUT OF THE
SOUTHWEST...GUSTS COULD REACH 40 TO 60 MPH WITH THE STRONGEST OVER
PARK COUNTY AND INTO SOUTHERN JEFFERSON AND DOUGLAS COUNTIES. THIS
WILL INCREASE THE FIRE DANGER...ESPECIALLY SOUTH OF INTERSTATE 70.

AFTER COOLER DAYS FRIDAY AND SATURDAY...WARMER TEMPERATURES WILL
RETURN FOR SUNDAY AND MONDAY AS AN UPPER LEVEL RIDGE REBUILDS OVER
THE AREA.  THIS CONTINUED WARMER THAN NORMAL PATTERN WILL CAUSE
RAPID SNOW MELT IN THE HIGH COUNTRY. AS A RESULT...THE ONSET OF
HEAVY RUNOFF AND FLOODING WILL OCCUR ON MANY CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/KRIEDERMAN

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.